Alert archive / New Mexico / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this areal flood advisory at Jul 13, 2011, 4:36 PM MDT for Lea County, New Mexico. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2011, 4:36 PM MDT (22:36 UTC)
- Expired
- Jul 13, 2011, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Lea County, NM
The radar
The Cannon AFB radar (KFDX), 139 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
073
WGUS84 KMAF 132236
FLSMAF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
536 PM CDT WED JUL 13 2011
NMC025-140130-
/O.NEW.KMAF.FA.Y.0021.110713T2236Z-110714T0130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEA-
436 PM MDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 730 PM MDT
* AT 429 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
MINOR FLOODING FROM AN AREA THUNDERSTORMS MOVING NORTH NORTHEAST
AROUND 15 MPH OVER NORTHERN LEA COUNTY. THE HEAVIEST RAIN WAS
FALLING NEAR AND JUST SOUTH OF CROSSROADS...ALONG STATE HIGHWAY
206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
SULPHUR SPRINGS DRAW AND MCKENZIE DRAW.
ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.
&&
LAT...LON 3357 10305 3312 10306 3312 10377 3339 10377
3340 10373 3357 10372
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this areal flood advisory went out at Jul 13, 3:42 PM MDT, 54 minutes earlier.
Area forecast discussion, Jul 13, 3:42 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 442 PM CDT WED JUL 13 2011 .UPDATE... WE HAVE INCREASED RAIN CHANCES ACROSS THE TRANS PECOS REGION AND SOUTHEAST NEW MEXICO PLAINS THROUGH THE REMAINDER OF THIS EVENING. MINOR CHANGES WERE ALSO MADE TO WINDS AND DEW POINTS. && .DISCUSSION... CURRENT RADAR TRENDS ALONG WITH SUPPORT FROM THE 3KM HI-RES RUC AND 4KM NAM/WRF SUGGEST CONVECTION WILL CONTINUE BEYOND 00Z ACROSS THE TRANS PECOS AND SOUTHEAST NEW MEXICO PLAINS. WE HAVE INCREASED RAIN CHANCES BETWEEN 00Z AND 06Z ACROSS THE ABOVE MENTIONED AREAS AND WILL GENERALLY GO WITH SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS. QPF AMOUNTS WERE ALSO ADJUSTED UPWARD...PARTICULARLY OVER THE DAVIS AND GUADALUPE MOUNTAINS. MOST ACTIVITY WILL BE ON THE DECREASE WITH THE LOSS OF DAYTIME HEATING...BUT CAN/T COMPLETELY RULE OUT AN ISOLATED STORM OR TWO OVER THE MOUNTAINS AFTER 06Z. && .PREV DISCUSSION... /ISSUED 245 PM CDT WED JUL 13 2011/ DISCUSSION... WV IMAGERY SHOWS A THE UPPER RIDGE EXTENDING FROM SONORA THRU THE GULF COAST STATES...AND CENTERED OVER CENTRAL TEXAS. OUT WEST...AREA RADARS SHOW CONVECTION ONGOING FOR A COUPLE OF HRS NOW...BUT KMAF 12Z RAOB DOESN/T LOOK AS FAVORABLE AS YESTERDAY FOR ANYTHING DEVELOPING QUITE AS FAR EAST AS IT DID. THIS IS IN LINE W/THE LATEST NAM...WHICH KEEPS THE BETTER LAYER THETA-E FURTHER WEST TODAY...AND THEN NORTHWEST THURSDAY. RAOB/FCST SOUNDING ANALYSES SUGGEST HEAVY RAINFALL/GUSTY WINDS TO BE THE MAIN THREATS FROM THIS CONVECTION...AND FLASH FLOOD CONCERNS OVER BURN SCARS IN THE DAVIS MTNS. MODELS SLOWLY DRIFT THE RIDGE NE INTO THE MIDWEST THRU THE WEEKEND IN RESPONSE TO A STRENGTHENING WEST COAST TROUGH...AND KEEP IT THERE INTO THE EXTENDED. MODELS ARE IN GOOD AGREEMENT ON THIS...BUT THE GFS/DGEX ADVERTISE AN IMPRESSIVE 600 DAM OVER NB/IA BY 00Z MONDAY. THIS WILL PROVIDE A LITTLE RELIEF FOR WEST TEXAS/SOUTHEAST NEW MEXICO INTO NEXT WEEK...KEEPING TEMPS NEAR NORMAL. THE NAM CONTINUES TO HAVE A BETTER HANDLE ON LOW-LEVEL MOISTURE/WINDS THAN THE GFS...SO HAVE LEANED TOWARDS IT IN THE SHORT TERM. LONG TERM...FORECAST SOUNDINGS...H85 TEMP PROGS...AND OTHER MODELS SUGGEST MOS GUIDANCE CONTINUES TO BE TOO COOL...ESPECIALLY ON LOWS. THUS...WE/LL STAY A FEW DEGREES ABOVE INTO THE EXTENDED. IN THE EXTENDED...THE GFS...ECMWF...AND DGEX ALL AGREE ON BRINGING ANOTHER INVERTED TROUGH INTO THE REGION AROUND WEDNESDAY. ALL HAVE DIFFERING SOLUTIONS ON TIMING/PLACEMENT...BUT THIS LOOKS TO BE THE NEXT CHANCE OF RAIN AFTER THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 100 74 98 / 10 0 0 0 CARLSBAD NM 72 102 69 100 / 30 20 10 0 DRYDEN TX 75 97 74 98 / 10 0 0 0 FORT STOCKTON TX 73 101 71 98 / 20 0 0 0 GUADALUPE PASS TX 72 94 71 93 / 50 20 10 10 HOBBS NM 67 101 67 98 / 30 0 0 0 MARFA TX 62 94 62 91 / 30 10 10 10 MIDLAND INTL AIRPORT TX 72 100 72 99 / 10 0 0 0 ODESSA TX 74 102 76 98 / 10 0 0 0 WINK TX 74 104 76 101 / 20 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 78/06
Hazardous weather outlook, Jul 13, 12:47 PM MDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 147 PM CDT WED JUL 13 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 147 PM CDT WED JUL 13 2011 /1247 PM MDT WED JUL 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WINDS OVER 50 MPH...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL RESULT FROM THE STRONGEST STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL AFFECT THE HIGHER TERRAIN OF SOUTHWEST TEXAS...NORTHWARD ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS INTO THIS EVENING. RECENT FIRES WILL INCREASE THE PROBABILITY FOR LOCALIZED HEAVY RUNOFF AND ROCKSLIDES...PARTICULARLY OVER JEFF DAVIS COUNTY. DESPITE THE RAINFALL...ANY OF THE LIGHTNING STRIKES COULD RESULT IN FIRE STARTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 13, 12:33 PM MDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 133 PM CDT WED JUL 13 2011 TXZ057-058-074-131930- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 133 PM CDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL CULBERSON...NORTH CENTRAL JEFF DAVIS AND WESTERN REEVES COUNTIES UNTIL 230 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF TOYAVALE AT 131 PM CDT...MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF KENT...AND WAS MOVING NORTH AT 10 MPH. ADDITIONAL STORMS COLD DEVELOP NEAR THESE STORMS...ANY OF WHICH COULD PRODUCE STRONG WINDS AND LOCALLY HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO STRONG WINDS OVER 50 MPH...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jul 13, 4:09 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 509 PM CDT WED JUL 13 2011 NMZ028-132245- EDDY COUNTY PLAINS- 409 PM MDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL EDDY COUNTY UNTIL 445 PM MDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF COTTONWOOD AT 409 PM MDT...MOVING NORTHEAST AT 40 MPH. WIND GUSTS NEAR 50 MPH AND HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO STRONG WINDS...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jul 13, 4:20 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 520 PM CDT WED JUL 13 2011 NMZ029-132245- NORTHERN LEA COUNTY- 420 PM MDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHERN LEA COUNTY UNTIL 445 PM MDT... AT 418 PM MDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED OVER NORTHERN LEA COUNTY. THE STRONGEST STORM WAS LOCATED ABOUT 10 MILES NORTH OF TATUM. THESE STORMS WERE MOVING NORTH NORTHEAST AROUND 15 MPH. WIND GUSTS NEAR 50 MPH AND HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Nearby
Areal Flood Advisories in New Mexico, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.